Hi im hypo but have panics etc has anyone any ideas how i can calm down all this adrenaline i have its raging around my body today like mad,

i just dont know what to do about it any more, all my bloods are normal according to the labs so not overactive they say gps arnt really interested all they do is try and shove anti ds on me and give me beta blockers which i do take to slow the heart rate down thank you x

10 Replies

oldestnewest
  • Hi kimbo. It sounds to me as if you might have adrenal problems. I too was given a high dose of beta blockers many years ago to slow my high heart rate. I finally realised about 15 months ago that my main problem is hypo-adrenalism and has been for many years. There's a good adrenal questionnaire here adrenalfatigue.org/take-the... There's also a great Facebook group for adrenal sufferers here facebook.com/groups/FTPOAdr...

    Consider ordering the adrenal saliva cortisol test from Genova UK or Blue Horizon. Instructions here thyroiduk.org.uk/tuk/testin... and here thyroiduk.org.uk/tuk/testin...

  • High anxiety is coupled with thyroid disease. It is a huge problem for me.All that helps (temporarily) for me is oxazepam and it's not very good to keep taking

  • I felt like this too. A better (higher) dose of meds helped.

    When I have occasionally gone over - hyper - (on a couple of occasions suddenly I seemed to need less thyroid hormone for a period) it wasn't anything like what I thought it would be. I imagined that hypo meant lethargy and hyper meant anxiety but for me acute anxiety is/was a hypo symptom. In fact, I was worried about and avoided taking levo initially because I was afraid of making the anxiety worse, but this was the wrong move. If I need to reduce my meds it always results in terrible anxiety.

  • hi funny you should say that i was on 112 eltroxin and my TSH was 0.1but when the shortages came i had to change brands and reduce to 100 and since then i have had it much worse and my TSH at present s 0.15 but gp wont increase it again also i think its adrenals x

  • I recently felt a little hyper and reduced my t4 by a crumb (12.5mcg) and after about three or four days I had hellish anxiety until I put it back up again. For some reason I get anxiety when I reduce t4 but just adding in a little more t3 doesn't seem to help and in fact it makes my heart pound, so I'm always stuck putting the t4 back up again.

    Adrenals are also an issue, though I've been taking supplements for a couple of years to treat that and there doesn't seem to be anything I can do about it.

    Excuse the rudeness but are you perimenopausal? I'm 46 and I was told that when your sex hormones begin to decline and you become oestrogen-dominant it taxes your adrenals. Tried hormone creams - progesterone and testosterone - and it didn't seem to do much.

    The whole thing is so frustrating eh? xx

  • I always thought the same as you hyper = anxiety and hypo = depression and therefore believed I could not be hypo because I have anxiety and adrenalin surges. I am slowly educating myself.

  • Yes, it is counterintuitive! But being hyper just made me feel suddenly hot and my heart raced at 120bpm and I kept trying to draw a full breath because I felt tense and a little breathless. It didn't have the emotional dimension that being hypo had, where I felt hostile and desperate and wound up like a spring - any noise made me jump, I wanted to run from any challenging situation, my agoraphobia became acute, etc.

    Last summer I was trying to take a little less t4 and a little more t3 (I persist in trying this and it never bloody works) and after a few days of reducing the t4 - by a *crumb* - I was taking my mum's anti-anxiety pills, chopping them up into pieces and taking a bit at a time until I could get myself under control. I was sitting on the sofa shaking with my fists clenched and gulping breath. It was awful.

  • Excuse me hijacking your post, but I am 47 and perimenopausal and I am sure this is making matters worse. I also get a horrible burning sensation at the back of my head going down my spine which makes my whole body feel overheated and makes me feel dizzy. I suppose it is a hot flush but it lasts for hours at a time not minutes!

  • For natural relief try GABA. I also believe you have an adrenal problem, the adrenals are pumping out too much adrenaline. You probably have low cortisol too. I would do the Genova adrenal stress test to find out.

    Are you on T4 only?

  • Hi sorry all for the late reply, I had a saliva test done some four years ago and it was low on all, I tried nutri adrenals but didn't do anything for me, my symptoms have not changed at all, but when I was on 112 mcg eltroxin it was a little better but when the shortages came had to change brands also cut it down a bit because I tried t3 made it worse so came off t3 and had 100mcg levo in May last year not been rights since, my monthlies ended when I became hypo in my early forties so I don't know if I have been through the change or not I'm now 60 this year x

You may also like...